Hail, Williamsburg
- When
- August 12, 12:14 PM EST
- Where
- Williamsburg County, Hemingway
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.750, -79.450
Penny size hail was reported.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 12, 10:02 AM EST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE WILMINGTON NC 1102 AM EDT THU AUG 12 2004 .SHORT TERM (TODAY)... NOT PLANNING ZONE UPDATE THIS MORNING. SHOWERS AND THUNDERSTORMS OVER THE CWA THIS MORNING WILL INCREASE IN NUMBER LATER TODAY INTO TONIGHT...COVERED BY LIKELY POPS. ALTHOUGH THE REMAINS OF BONNIE ARE EXPECTED TO PASS INLAND OF THE ILM CWA...SHOWERS AND THUNDERSTORMS ALONG THE PERIPHERY OF BONNIE WILL CAUSE PRECIP OVER THE CWA TONIGHT. && .MARINE... SE SWELL CONTINUES TO AFFECT THE COASTAL WATERS WITH 9 SECOND PERIODS BEING INDICATED AT THE BUOYS. GOOD AREA OF SHOWERS AND THUNDERSTORMS ALREADY MOVING ACROSS THE AREA. CURRENT FORECAST ON TARGET AND LITTLE CHANGES WERE NEEDED OTHER THAN TO BUMP SEAS UP SLIGHTLY. SMALL CRAFT ADVISORIES MAY STILL BE NECESSARY FOR THE OVERNIGHT HOURS...WILL BE A SHORT TERM MARGINAL EVENT. && .AVIATION... SCATTERED CONVECTION WILL BE THE RULE THIS AFTERNOON WITH GOOD MOISTURE LEVELS AND TROUGH JUST TO THE WEST. REMNANTS OF BONNIE MOVE IN TONIGHT...BETWEEN 02-08Z. NOT MUCH IN THE WAY OF WINDS...PERHAPS GUSTS OVER 20KT IN HEAVY SHOWERS AND 1000 FT CEILINGS. CONDITIONS WILL BE WORSE OVER FLO AS CENTER OF BONNIE WILL LIKELY PASS WEST OF OUR AREA. CONDITIONS WILL IMPROVE RAPIDLY BY 10Z...BUT MAY STILL HAVE A MVFR CEILING. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. MARINE...RJD AVIATION...HDL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1120 AM EDT THU AUG 12 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-131020- BLADEN NC-BRUNSWICK NC-COLUMBUS NC-DARLINGTON SC-DILLON SC- FLORENCE SC-GEORGETOWN SC-HORRY SC-MARION SC-MARLBORO SC- NEW HANOVER NC-PENDER NC-ROBESON NC-WILLIAMSBURG SC- INCLUDING THE CITIES OF...BENNETTSVILLE...BURGAW...CONWAY... DARLINGTON...DILLON...ELIZABETHTOWN...FLORENCE...GEORGETOWN... HAMPSTEAD...HARTSVILLE...KINGSTREE...LAKE CITY...LELAND...LORIS... LUMBERTON...MARION...MULLINS...MURRELLS INLET...MYRTLE BEACH... SHALLOTTE...SOUTHPORT...TABOR CITY...WHITEVILLE AND WILMINGTON 1120 AM EDT THU AUG 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TODAY. SOME OF THESE STORMS COULD BE SEVERE WITH STRONG WINDS GUSTS AND A WITH MINOR PONDING ON ROADWAYS TODAY. ISOLATED TORNADOES WILL BE POSSIBLE...MAINLY DURING THE OVERNIGHT HOURS AS THE REMNANTS OF BONNIE PASSES WEST OF THE AREA. RAINFALL ACCUMULATIONS ARE EXPECTED TO BE AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HURRICANE CHARLIE IS FORECAST TO MOVE INTO FLORIDA ON FRIDAY NIGHT AND THEN WEAKEN AS IT CROSSES THE CAROLINAS ON SATURDAY. RAINFALL FROM CHARLIE MAY BE AROUND 3 INCHES IN SOME AREAS. THERE IS CONSIDERABLE UNCERTAINTY IN THE FORECAST TRACK OF CHARLIE...BUT THE RESULT OF THIS RAINY PERIOD IS THE POTENTIAL FOR LOCAL FLOODING ALONG STREAMS AND PONDING ON ROADWAYS. RIVERS WILL BE MONITORED FOR FLOOD POTENTIAL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH SATURDAY NIGHT.
The Wilmington radar (KLTX), 98 km away, was scanning. The volume nearest the first event began at 17:15 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2004Every state in 2004This day in weather historyWarnings in South Carolina, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5418862.